Aa
A
A
Close
Avatar universal
Red/purple blotches on skin
My dad is bed ridden and he just recently came home from the hospital. The hospital put him on Neutra-Phos Powder and he seemed fine. Yesterday he was given milk of magnesia and his face broke out later that night in these big red blotches and they're on his chest too. They seemed to have gotten darker over night and they are not going away. I looked up the interactions and it says magnesium should not be given with the Phosphorus because it can make it less effective, but it doesn't talk about any allergic reactions between the two. I looked up pictures of allergic reactions and they look nothing like what he has. I added a photo. If anyone can tell me what it is, I would really appreciate it. He won't be able to see his doctor this week and I just need to know what it is so that I can take care of it. He can answer, but sometimes his answers are not understandable. He says that it itches. So it may be itchy. I'm not sure. Thank you!
Cancel
4 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
I cannot confirm anything without examination but it sounds like irritant contact dermatitis. Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, cosmetics, or other chemicals.

Avoid using any lotions and creams over the face for the meantime. Wash his face with a mild cleanser with moisturizing properties like Cetaphil. Pat his face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid like dermacort after consulting a dermatologist. For the itching anti histaminics like Benadryl can be taken.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you for your response. I have both Cetaphil and Neutrogena hypoallergenic facial moisturizer, so I will try that. I recently bought Calmoseptine Ointment for body itches. Would this be similar to Dermacort or would you suggest Dermacort over Calmoseptine Ointment? Thank you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Is it possible that he has a yeast infection?  Is the skin around the trach stoma red?  Wondering if he was on an antibiotic if perhaps he now has yeast.  Good luck.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
563773 tn?1374250139
Hello,
Calmospetine contains menthol and zinc oxide and is similar to calamine. Dermacort contains topical steroid and should be used only under a dermatologist’s guidance.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
209987 tn?1451939065
Blank
AB
Avatar universal
Blank
Oslo, Norway